PURPOSE: To report a case of retinal and vitreous hemorrhage after intravitreal injection of dexamethasone implant (0.7 mg Ozurdex) and its management.METHODS: A 49-year-old man treated for diabetic macular edema developed vitreous and retinal hemorrhage after intravitreal injection of dexamethasone implant caused by a retinal impact during the injection procedure.RESULTS: Retinal and vitreous hemorrhage absorbed spontaneously after 3 months. No retinal damage was detected. Intraocular pressure increased to 38 mm Hg after the injection and was well-controlled by medical therapy (dorzolamide hydrochloride-timolol maleate ophthalmic solution administered BID and oral acetazolamide 250 mg once a day). Since the surgeon performed the injection carefully without exerting any pressure on the eye, a device malfunction likely caused the implant to be injected too powerfully.CONCLUSIONS: Vitreous and retinal hemorrhage can occur after direct impact of an Ozurdex implant against the retina during the injection. So far this has never been described in the literature. Intraocular pressure elevation can worsen due to trabecular blockage by red blood cells. Spontaneous resolution can occur but vitrectomy is a therapeutic option if the hemorrhage persists.
|Titolo:||Retinal and vitreous hemorrhage after traumatic impact of dexamethasone implant in a vitrectomized eye|
|Data di pubblicazione:||2016|
|Appare nelle tipologie:||01.01 Articolo in Rivista|